MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2S45A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a colon resection the area that articulates 'ripped off' of the device.A new device was used to complete the case with no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/4/2022.D4 batch #: t92r61.Investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the nslg2s45a device was received with skiving of the heat shrink (shaft cover) material.All of the heat shrink material appeared to have been returned.In addition the top jaw not missing as reported.The device was mechanically tested and no anomalies were noted.The device was tested on the generator and passed all functional testing.The energy output delivered from the device was verified.All three tones were heard during functional testing (tone 1 is heard when the energy activation button is pressed; tone 2 is heard when tissue impedance threshold is reached and tone 3 is heard when the cycle is complete).The ifu warns "prior to inserting or removing the device from the trocar, ensure that the device is in the straight, non-articulated position by confirming that the indicator arrow on the articulation wheel is aligned with the top of the instrument." the ifu also warns the user to discontinue use if black heat shrink covering is damaged.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
ENSEAL G2 ART STRA SEALER 45CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key13952198
Report Number3005075853-2022-01910
Device Sequence Number20031836
Product Code GEI
UDI-Device Identifier10705036014560
UDI-Public10705036014560
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberNSLG2S45A
Device Catalogue NumberNSLG2S45A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown